Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 80, NWS Cheyenne, WY

June 25, 2014Albany County, Laramie County, Platte County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 25, 2014, 2:45 PM MDT for Albany County, Laramie County, Platte County, Wyoming. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2014, 2:45 PM MDT (20:45 UTC)
Expired
Jun 25, 2014, 3:30 PM MDT
In force
45 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Albany County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 73 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 1:50 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.8 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 687 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
687 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WUUS55 KCYS 252045
SVRCYS
WYC001-021-031-252130-
/O.NEW.KCYS.SV.W.0080.140625T2045Z-140625T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
245 PM MDT WED JUN 25 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING...
  NORTHWESTERN LARAMIE COUNTY IN SOUTHEAST WYOMING...
  SOUTHERN PLATTE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 330 PM MDT

* AT 237 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
  NORTHEAST OF IRON MOUNTAIN...AND MOVING NORTHEAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  CHUGWATER.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILEPOSTS 46 AND 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

&&

LAT...LON 4194 10531 4190 10465 4171 10466 4153 10508
      4163 10542
TIME...MOT...LOC 2045Z 212DEG 18KT 4172 10511

HAIL...1.00IN
WIND...<50MPH

$$

HAMMER
2 follow-up statements
423 
WWUS55 KCYS 252107
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
307 PM MDT WED JUN 25 2014

WYC021-252117-
/O.CAN.KCYS.SV.W.0080.000000T0000Z-140625T2130Z/
LARAMIE WY-
307 PM MDT WED JUN 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LARAMIE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4166 10541 4194 10531 4190 10466 4171 10466
      4166 10478
TIME...MOT...LOC 2107Z 212DEG 18KT 4181 10503

$$

WYC001-031-252130-
/O.CON.KCYS.SV.W.0080.000000T0000Z-140625T2130Z/
ALBANY WY-PLATTE WY-
307 PM MDT WED JUN 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
PLATTE AND EXTREME EAST CENTRAL ALBANY COUNTIES UNTIL 330 PM MDT...

AT 301 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES WEST OF
CHUGWATER...AND MOVING NORTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
CHUGWATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

&&

LAT...LON 4166 10541 4194 10531 4190 10466 4171 10466
      4166 10478
TIME...MOT...LOC 2107Z 212DEG 18KT 4181 10503

HAIL...1.00IN
WIND...<50MPH

$$

HAMMER
446 
WWUS55 KCYS 252125
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
325 PM MDT WED JUN 25 2014

WYC001-031-252135-
/O.EXP.KCYS.SV.W.0080.000000T0000Z-140625T2130Z/
ALBANY WY-PLATTE WY-
325 PM MDT WED JUN 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PLATTE AND EAST
CENTRAL ALBANY COUNTIES WILL EXPIRE AT 330 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA. HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT. 

LAT...LON 4166 10541 4194 10531 4190 10466 4171 10466
      4166 10478
TIME...MOT...LOC 2125Z 212DEG 18KT 4189 10496

$$

HAMMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 11:30 AM MDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 25, 11:30 AM MDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1130 AM MDT WED JUN 25 2014

.UPDATE...
ISSUED AT 1115 AM MDT WED JUN 25 2014

NO SIGNIFICANT CHANGES TO THE CURRENT FORECAST. WEAK UPPER RIDGE
WILL ALLOW A FEW DISTURBANCES TO PASS THROUGH THIS AFTERNOON AND
EVENING. 12Z SOUNDING PWATS RUNNING 0.66-1.00 INCH WITH UNMODIFIED
CAPES OF 2500-3200 J/KG. AIR MASS SIMILAR TO YESTERDAY WITH DEW
POINTS IN THE 50S EAST OF THE LARAMIE RANGE. TRIGGER TEMPERATURES
ARE IN THE LOWER 70S...SO EXPECT CONVECTION TO DEVELOP BY MIDDAY.
MODEL SHEAR AND MODIFIED SBCAPES FOR THIS AFTERNOON PROJECTING
30-40 KT AND 2000-2500 J/KG RESPECTIVELY EAST OF THE LARAMIE RANGE.
SPC/S MORNING UPDATE OF THE DAY ONE OUTLOOK SHIFTED THE SLIGHT
RISK A BIT FURTHER WEST. TSTORMS WILL INITIALLY FORM OVER THE
HIGHER TERRAIN...THEN INCREASE IN COVERAGE AND INTENSITY AS THEY
ENCOUNTER THE INSTABILITY AND SHEAR TO THE EAST. MAIN THREATS WILL
BE HAIL TO 2 INCHES IN DIAMETER AND WIND GUSTS TO 60 MPH. CANNOT
RULE OUT AN ISOLATED WEAK TORNADO OR TWO. GREATEST RISK FOR SEVERE
WILL BE EAST OF INTERSTATE 25. ADJUSTED SKY...POPS AND WEATHER
GRIDS TO BETTER MATCH EXPECTED TRENDS. MAX TEMPERATURES ARE ON
TRACK.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 305 AM MDT WED JUN 25 2014

SOME SHOWERS ALONG WITH AN ISOLATED STORM OR TWO PERSISTING EARLY
THIS MORNING. THESE SHOULD MOVE OUT OVER THE NEXT FEW HOURS
LEAVING A SHORT BREAK LATER THIS MORNING BEFORE NEXT ROUND OF
STORMS ENSUES FOR THIS AFTERNOON INTO THIS EVENING. SHOULD SEE
THEM INITIATING OVER THE MTNS EARLY AFTERNOON THEN MOVE EAST
THROUGH THIS EVENING. UPPER RIDGING OVER THE AREA WILL CAUSE A BIT
MORE WARMING IN THE MID LEVELS WHICH MAY ACT TO INHIBIT STORMS A
BIT BUT PRETTY GOOD INSTABILITY WILL EXIST EAST OF THE MTNS THIS
AFTERNOON...ESPECIALLY OVER THE SOUTHERN PANHANDLE WITH CAPES IN
EXCESS OF 2500 J/KG AND A FAIR AMOUNT OF SHEAR. SHOULD SEE A FEW
SEVERE STORMS ONCE AGAIN TODAY WITH LARGE HAIL THE MAIN THREAT.
ACTIVITY WILL MOVE OUT DURING THE EVENING AS A MINOR IMPULSE
LIKEWISE EJECTS TO THE EAST OF THE CWA.

AN UPPER TROF WILL THEN SLOWLY APPROACH THE REGION THURSDAY AND
FRIDAY WITH SEVERAL WEAK IMPULSES AHEAD OF IT INTERACTING WITH
INSTABILITY TO KEEP MAINLY AFTERNOON AND EVENING THUNDERSTORMS
GOING. DRIER AIR SHOULD PUSH EAST OVER THE PLAINS OF SE WYOMING
THURSDAY AND A BIT MORE EAST OVER THE NEB PANHANDLE FRIDAY WHICH
WILL SIGNIFICANTLY REDUCE INSTABILITY THUS ANY SEVERE STORMS
SHOULD BE MORE OVER THE PANHANDLE BOTH DAYS. WARM TODAY AND
THURSDAY THEN A MODEST PACIFIC FRONT WILL PASS ACROSS EARLY FRIDAY
REDUCING MAX TEMPS ABOUT 5 TO 10 DEGREES.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 305 AM MDT WED JUN 25 2014

SHOWERS AND THUNDERSTORMS SHOULD BE ONGOING FRIDAY NIGHT AS A
FAIRLY STRONG SHORTWAVE MOVES THROUGH THE AREA. FOLLOWED THE ECMWF
SOLUTION AS THE GFS LOOKS TO BE ON THE DRY SIDE AND HAS MOST OF
THE PRECIP CONFINED TO THE NORTHEAST PART OF THE STATE. SHOWERS
AND THUNDERSTORMS LOOK TO COME TO AN END FROM SOUTHWEST TO
NORTHEAST AS THE NIGHT PROGRESSES INTO SATURDAY.

MOST OF THE CWFA SHOULD BE DRY THIS WEEKEND WITH MAYBE THE
EXCEPTION BEING NORTHERN CONVERSE/NIOBRARA COUNTIES IN EAST
CENTRAL WYOMING AND SIOUX/DAWES COUNTIES IN THE NORTHERN
PANHANDLE. KEPT SOME SLIGHT CHANCE/LOW END CHANCE POPS GOING UP
THERE AS THIS AREA UNDER THE INFLUENCE STILL OF A WEAK SURFACE
FRONT.

THINGS REALLY BEGIN TO DRY OUT SUNDAY AS THE FRONT GETS FORCED
EAST AND WE SEE WESTERLY WINDS RETURNING. ECMWF SHOWING NEXT
CHANCE FOR SHOWERS/TSTMS RETURNING TO THE PANHANDLE TUESDAY.
INTRODUCED SOME LOW END CHANCE POPS FOR THAT TIME ACROSS THE
PANHANDLE.

&&

.AVIATION...(FOR THE 18Z TAFS THURSDAY MORNING)
ISSUED AT 1130 AM MDT WED JUN 25 2014

ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...AND
WILL MAINLY BE EAST OF THE LARAMIE RANGE. BRIEF IFR CONDITIONS ARE
POSSIBLE IN THE STRONGEST THUNDERSTORMS WITH STRONG WINDS AND VERY
HEAVY RAIN. THUNDERSTORMS WILL PUSH INTO WESTERN NEBRASKA BY THIS
EVENING...AND THEN OUT OF THE AREA BY MIDNIGHT. PATCHY FOG MAY
FORM AFTER MIDNIGHT FROM KCYS EASTWARD INTO WESTERN
NEBRASKA...INCLUDING ALL THE WESTERN NEBRASKA TERMINALS.

&&

.FIRE WEATHER...
ISSUED AT 305 AM MDT WED JUN 25 2014

LOW CONCERNS ANTICIPATED OVER THE NEXT FEW DAYS WITH SCATTERED
SHOWERS AND THUNDERSTORMS OVER MANY AREAS ESPECIALLY THE PLAINS. A
DRIER REGIME EXPECTED TO MOVE IN OVER THE WEEKEND AND PERSIST INTO
EARLY NEXT WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...JAMSKI
SHORT TERM...RE
LONG TERM...CLAYCOMB
AVIATION...TJT
FIRE WEATHER...RE
Hazardous weather outlook, Jun 25, 2:15 PM MDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MDT WED JUN 25 2014

NEZ002-003-019>021-054-055-095-096-WYZ101>103-105>108-115>119-
262015-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
215 PM MDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON
AND EVENING. SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE
HAIL AND WIND GUSTS TO 60 MPH BETWEEN 2 PM THIS AFTERNOON AND 9 PM
THIS EVENING. AN ISOLATED TORNADO OR TWO MAY ALSO DEVELOP. THE
GREATEST RISK FOR SEVERE WEATHER IS ALONG AND EAST OF THE LARAMIE
RANGE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM THIS
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
THURSDAY AND FRIDAY. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE WESTERN NEBRASKA PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED FROM 2 PM THROUGH 9 PM FOR
AREAS ALONG AND EAST OF INTERSTATE 25 IN SOUTHEAST WYOMING. SPOTTER
ACTIVATION FOR THE WESTERN NEBRASKA PANHANDLE WILL MOST LIKELY BE
REQUIRED AFTER 4 PM THIS AFTERNOON.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ104-109>114-262015-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
215 PM MDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP INITIALLY OVER THE
MOUNTAINS EARLY THIS AFTERNOON AND MOVE EASTWARD. A FEW STRONG
STORMS WITH SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THURSDAY
AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

In the hours before

Local storm report, Jun 25, 8:58 AM MDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
858 AM MDT WED JUN 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             2 N CHEYENNE            41.17N 104.79W
06/25/2014  M1.50 INCH       LARAMIE            WY   COCORAHS

            AVERAGE SIZE 1 INCH. CAR DENTS AND SHREDDED LEAVES.

&&

BCHAPMAN
Local storm report, Jun 25, 9:51 AM MDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
951 AM MDT WED JUN 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             11 NW CHEYENNE          41.26N 104.94W
06/24/2014  M1.50 INCH       LARAMIE            WY   COCORAHS

0423 PM     HAIL             10 NW CHEYENNE          41.25N 104.93W
06/24/2014  M1.25 INCH       LARAMIE            WY   TRAINED SPOTTER

            NICKEL TO HALF DOLLAR SIZE HAIL.

0430 PM     HAIL             12 N CHEYENNE           41.32N 104.79W
06/24/2014  M1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

0431 PM     HAIL             12 N CHEYENNE           41.32N 104.79W
06/24/2014  M1.75 INCH       LARAMIE            WY   STORM CHASER

            PERSON IN VEHICLE HAD CRACKED WINDSHIELD FROM GOLFBALL
            SIZE HAIL. PERSON LOCATED FACING SOUTHBOUND ON INTERSTATE
            25 AT MILE MARKER 23.

0432 PM     HAIL             10 N CHEYENNE           41.29N 104.79W
06/24/2014  E2.75 INCH       LARAMIE            WY   NWS EMPLOYEE

            SIGNIFICANT DAMAGE TO VEHICLES. WINDSHIELDS BROKEN AND
            SUNROOF DESTROYED

0447 PM     HAIL             15 NE CHEYENNE          41.30N 104.59W
06/24/2014  E1.50 INCH       LARAMIE            WY   NWS EMPLOYEE

            QUARTER TO PING PONG SIZE HAIL AT MILE MARKER 27 ALONG US
            85

0453 PM     HAIL             15 NE CHEYENNE          41.30N 104.59W
06/24/2014  M2.50 INCH       LARAMIE            WY   STORM CHASER

0510 PM     HAIL             21 NE CHEYENNE          41.36N 104.51W
06/24/2014  M2.00 INCH       LARAMIE            WY   STORM CHASER

            ACTUALLY MEASURED 2.25 INCHES

0538 PM     HAIL             14 W ALBIN              41.42N 104.37W
06/24/2014  M1.75 INCH       LARAMIE            WY   TRAINED SPOTTER

0545 PM     HAIL             16 W ALBIN              41.42N 104.41W
06/24/2014  M1.00 INCH       LARAMIE            WY   STORM CHASER

0548 PM     HAIL             14 W ALBIN              41.42N 104.37W
06/24/2014  M1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

0548 PM     HAIL             9 W ALBIN               41.42N 104.27W
06/24/2014  M1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

0740 PM     HAIL             9 NNW BOSLER            41.70N 105.76W
06/24/2014  M0.75 INCH       ALBANY             WY   LAW ENFORCEMENT

            ALBANY COUNTY SHERIFF DEPUTY REPORTED PEA TO DIME SIZE
            HAIL WAS COVERING HIGHWAY 30 TO A DEPTH OF 6 INCHES.

0847 PM     HAIL             22 SE LARAMIE           41.09N 105.28W
06/24/2014  M1.00 INCH       ALBANY             WY   TRAINED SPOTTER

            QUARTER SIZE HAIL FELL JUST NORTH OF THE COLORADO STATE
            LINE ALONG HIGHWAY 287.

0847 PM     HAIL             22 SE LARAMIE           41.09N 105.28W
06/24/2014  M1.00 INCH       ALBANY             WY   TRAINED SPOTTER

            QUARTER SIZE HAIL ALONG HIGHWAY 287 JUST NORTH OF THE
            COLORADO STATE LINE.

0935 PM     HAIL             6 SW CHEYENNE           41.08N 104.87W
06/24/2014  M1.00 INCH       LARAMIE            WY   PUBLIC

            DIME TO QUARTER SIZE HAIL ON INTERSTATE 25 REPORTED BY
            TRUCKERS.

0948 PM     HAIL             2 E CHEYENNE            41.15N 104.75W
06/24/2014  M1.00 INCH       LARAMIE            WY   BROADCAST MEDIA

            NICKEL TO QUARTER SIZE

0949 PM     HAIL             4 N CHEYENNE            41.20N 104.79W
06/24/2014  M1.00 INCH       LARAMIE            WY   NWS EMPLOYEE

0950 PM     HAIL             4 ENE CHEYENNE          41.17N 104.72W
06/24/2014  M0.88 INCH       LARAMIE            WY   NWS EMPLOYEE

0950 PM     HAIL             3 NE CHEYENNE           41.18N 104.75W
06/24/2014  M1.50 INCH       LARAMIE            WY   NWS EMPLOYEE

0954 PM     HAIL             3 NE CHEYENNE           41.18N 104.75W
06/24/2014  M1.50 INCH       LARAMIE            WY   NWS EMPLOYEE

0955 PM     HAIL             3 NE CHEYENNE           41.18N 104.75W
06/24/2014  M1.50 INCH       LARAMIE            WY   NWS EMPLOYEE

0956 PM     HAIL             3 NE CHEYENNE           41.18N 104.75W
06/24/2014  M1.25 INCH       LARAMIE            WY   TRAINED SPOTTER

1000 PM     HAIL             7 NE CHEYENNE           41.22N 104.70W
06/24/2014  M0.75 INCH       LARAMIE            WY   TRAINED SPOTTER

1002 PM     HAIL             5 NE CHEYENNE           41.20N 104.72W
06/24/2014  M1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

1200 AM     HAIL             2 N CHEYENNE            41.17N 104.79W
06/25/2014  M1.50 INCH       LARAMIE            WY   COCORAHS

            AVERAGE SIZE 1 INCH. CAR DENTS AND SHREDDED LEAVES.

&&

MJAMSKI
Special weather statement, Jun 25, 1:47 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
147 PM MDT WED JUN 25 2014

WYZ106-117-118-252030-
CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE
COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
147 PM MDT WED JUN 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LARAMIE COUNTY UNTIL 230
PM MDT...

AT 138 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF IRON MOUNTAIN...OR 31 MILES
NORTHWEST OF CHEYENNE...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN LARAMIE COUNTY.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 32 AND
47.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4165 10465 4143 10465 4144 10512 4165 10513
TIME...MOT...LOC 1947Z 265DEG 13KT 4156 10498

HAMMER
Local storm report, Jun 25, 1:54 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
154 PM MDT WED JUN 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     FUNNEL CLOUD     15 W CHEYENNE           41.15N 105.08W
06/25/2014                   LARAMIE            WY   NWS EMPLOYEE

&&

BCHAPMAN
Special weather statement, Jun 25, 2:28 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
228 PM MDT WED JUN 25 2014

WYZ106-107-117-118-252115-
CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE
COUNTY WY-EAST PLATTE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
228 PM MDT WED JUN 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PLATTE AND NORTHWESTERN
LARAMIE COUNTIES UNTIL 315 PM MDT...

AT 219 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF IRON MOUNTAIN...OR 31 MILES
NORTHEAST OF LARAMIE...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHWESTERN LARAMIE AND EXTREME
SOUTHERN PLATTE COUNTIES.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 35 AND
54.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4190 10524 4169 10465 4148 10465 4149 10513
      4158 10526
TIME...MOT...LOC 2028Z 225DEG 7KT 4158 10509

HAMMER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 6:56 PM MDTSpecial Weather StatementCYSAlbany49 min
Jun 24, 6:58 PM MDTSpecial Weather StatementCYS47 min
Jun 24, 7:35 PM MDTSpecial Weather StatementCYS40 min
Jun 24, 7:46 PM MDTSpecial Weather StatementCYSAlbany44 min
Jun 24, 8:13 PM MDTSpecial Weather StatementCYS47 min
Jun 24, 8:45 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie45 min
Jun 24, 9:25 PM MDTSevere Thunderstorm WarningCYSLaramie50 min
Jun 24, 10:15 PM MDTSevere Thunderstorm WarningCYSLaramie26 min
Jun 24, 10:21 PM MDTSpecial Weather StatementCYSLaramie39 min
Jun 24, 10:45 PM MDTSpecial Weather StatementCYSPlatte45 min
Jun 24, 10:48 PM MDTSpecial Weather StatementCYSPlatte42 min
Jun 24, 10:58 PM MDTSpecial Weather StatementCYSLaramie32 min
Jun 24, 11:36 PM MDTAreal Flood AdvisoryCYSGoshen, Laramie, Platte6 hr
Jun 25, 2:40 AM MDTSpecial Weather StatementCYSPlatte50 min
Jun 25, 1:47 PM MDTSpecial Weather StatementCYSLaramie43 min
Jun 25, 2:00 PM MDTTornado WarningCYSLaramie30 min
Jun 25, 2:28 PM MDTSpecial Weather StatementCYSPlatte47 min
Jun 25, 3:28 PM MDTSpecial Weather StatementCYSPlatte47 min
Jun 25, 3:31 PM MDTSpecial Weather StatementCYSGoshen44 min
Jun 25, 3:40 PM MDTSpecial Weather StatementCYSLaramie50 min
Jun 25, 3:51 PM MDTSevere Thunderstorm WarningCYSLaramie39 min
Jun 25, 4:17 PM MDTSpecial Weather StatementCYS43 min
Jun 25, 4:33 PM MDTSevere Thunderstorm WarningCYSGoshen42 min
Jun 25, 5:39 PM MDTSevere Thunderstorm WarningCYSNiobrara51 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.